Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 7, 2013, 12:33 PM MDT. It took effect at May 8, 2013, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2013, 12:33 PM MDT (18:33 UTC)
- In effect from
- May 8, 2013, 12:00 PM MDT
- Expired
- May 8, 2013, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
415 WWUS84 KMAF 071833 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 133 PM CDT TUE MAY 7 2013 ...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR THE GUADALUPE MOUNTAINS FOR 20 FT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS AND HIGH FIRE DANGER... .LOW RELATIVE HUMIDITIES AND INCREASING WINDS WILL COMBINE WITH DRY GRASSES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON AND EVENING. NMZ114-TXZ258-080645- /O.NEW.KMAF.FW.W.0030.130508T1800Z-130509T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 1233 PM MDT TUE MAY 7 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WIND...WEST 20 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ HLUCHAN FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
174 WWUS84 KMAF 080830 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 AM CDT WED MAY 8 2013 ...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 9 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS AND THE VAN HORN/HWY 54 CORRIDOR FOR 20 FT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY OF 15 PERCENT OR LESS... AND VERY HIGH FIRE DANGER... .A DRYLINE PUSHING EAST TODAY WILL RESULT IN VERY LOW RELATIVE HUMIDITY ACROSS MOST OF THE REGION THIS AFTERNOON. THIS WILL COMBINE WITH 20FT WINDS OVER 20 MPH AND VERY HIGH FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHWAY 54 CORRIDOR THIS AFTERNOON AND EARLY EVENING. TXZ057-082200- /O.EXA.KMAF.FW.W.0030.130508T1800Z-130509T0300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- 330 AM CDT WED MAY 8 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE HIGHWAY 54 CORRIDOR... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. * WIND...WEST 15 TO 25 MPH. * HUMIDITY...8 TO 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ114-TXZ258-082200- /O.CON.KMAF.FW.W.0030.130508T1800Z-130509T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 230 AM MDT WED MAY 8 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WIND...WEST 20 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
675 WWUS84 KMAF 081939 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CDT WED MAY 8 2013 ...A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM CDT FOR THE GUADALUPE MOUNTAINS AND VAN HORN/HWY 54 CORRIDOR FOR DRY AND WINDY CONDITIONS...AND VERY HIGH FIRE DANGER... .RH'S OF 10 TO 15 PERCENT AND 20 FOOT WINDS OF 20 TO 25 MPH WILL PERSIST IN THE GUADALUPE MOUNTAINS, SOUTH TO THE VAN HORN AREA INTO THIS EVENING. WINDS WILL DECREASE BY LATE THIS EVENING WHILE RH'S CREEP ABOVE 15 PERCENT. NMZ114-TXZ057-258-090300- /O.CON.KMAF.FW.W.0030.000000T0000Z-130509T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- 239 PM CDT WED MAY 8 2013 /139 PM MDT WED MAY 8 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS, AND VAN HORN AND HIGHWAY 54 CORRIDOR... * WIND...WEST 15 TO 25 MPH. * HUMIDITY...8 TO 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 7, 11:33 AM MDT, 1 hour earlier.
Area forecast discussion, May 7, 11:33 AM MDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1233 PM CDT TUE MAY 7 2013 .DISCUSSION... SEE 18Z TAF DISCUSSION BELOW. && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. ANY SHOWERS AND STORMS THAT FORM THIS AFTERNOON SHOULD STAY EAST OF THE TERMINALS. SOUTH TO SOUTHEAST WINDS WILL CONTINUE TODAY BEFORE SHIFTING TO THE WEST WEDNESDAY. && PREV DISCUSSION... /ISSUED 344 AM CDT TUE MAY 7 2013/ DISCUSSION... WILL HAVE A WEAK UPPER RIDGE BUILD OVER THE REGION TODAY AND WEDNESDAY BEFORE A CUT OFF LOW OVER CA THIS MORNING BEGINS TO IMPACT THE AREA LATER IN THE WEEK. THIS LOW WILL DISPLACE THE RIDGE EASTWARD AND A NUMBER OF DISTURBANCES ASSOCIATED WITH THIS LOW WILL GET EJECTED ACROSS THE AREA. WHILE RAIN CHANCES DO NOT LOOK GREAT... WILL HAVE LOW POPS IN THE FORECAST FOR MORE PERIODS THAN HAS BEEN SEEN LATELY. DID HAVE A LITTLE LIGHT RAIN AROUND THE AREA MONDAY MORNING WITH SOME OVER NIGHT STORMS MOVE DOWN ACROSS THE SOUTH PLAINS INTO THE NORTHEASTERN PERMIAN BASIN OVERNIGHT. CURRENTLY HAVE DECENT DEWPTS IN THE EAST FROM THE MID 40S TO LOWER 50S... WITH DEWPTS IN THE 30S AND 40S WEST. MAY SEE STORMS DEVELOP DURING THE LATE AFTERNOON OR EARLY EVENING ALONG A DRYLINE EXTENDING ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS. MODEL QPF DEVELOPS SOME LIGHT PRECIP DURING THE AFTERNOON MAINLY OVER THE NORTHEAST PERMIAN BASIN WITH A LITTLE OVER THE EAST THIS EVENING. THE DRYLINE WILL SET UP FARTHER EAST ON WEDNESDAY WITH STORMS JUST BARELY SKIRTING THE EASTERN CWA. PRECIP CLIPS THE NE THURSDAY AND ALONG A COLD FRONT THURSDAY NIGHT/FRIDAY... AND GFS DEVELOPS IT OVER MUCH OF AREA FRIDAY NIGHT AND SATURDAY. BOTH MEX AND ECE LONG RANGE GUIDANCE SHOWS INCREASING POPS OVER THE COMING WEEKEND AHEAD OF NEXT UPPER TROUGH... WITH SATURDAY HAVING THE BEST CHANCE OF RAIN. TEMPERATURES SHOULD CONTINUE TO INCREASE BACK TO AROUND NORMAL WITH HIGHS BACK INTO THE 80S FOR TODAY THROUGH THURSDAY. A COLD FRONT THURSDAY NIGHT/FRIDAY MORNING WILL KNOCK HIGHS BACK INTO THE 70S FOR THE WEEKEND. LOWS GENERALLY IN THE 50S. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 29
Hazardous weather outlook, May 7, 11:42 AM MDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1242 PM CDT TUE MAY 7 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081745- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1242 PM CDT TUE MAY 7 2013 /1142 AM MDT TUE MAY 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY THIS AFTERNOON AND THIS EVENING ACROSS THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS REGION...INCLUDING THE BIG BEND. A COUPLE OF STORMS COULD BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON FOR CRITICAL FIRE WEATHER CONDITIONS PRODUCED BY STRONG WINDS AND LOW HUMIDITIES. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THERE IS A 20 PERCENT CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON AND EVENING FOR THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in New Mexico, 2013Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.